Drugs Home > Muscle Aches With Simvastatin
It is possible to experience muscle aches with simvastatin. This side effect usually occurs when treatment is first started and when your dosage is increased. In rare cases, people can also develop serious muscle problems (characterized by muscle aches) when taking simvastatin. These serious problems can cause the kidneys to stop working properly and, in some cases, result in loss of life.
Muscle aches are a possible side effect of simvastatin (Zocor®), occurring in up to 1 percent of people who take the drug. Muscle aches are more common when treatment is first started and when the simvastatin dosage is increased. For most people taking simvastatin, muscle aches occur without any other more serious muscle symptoms.
In rare cases (less than 0.1 percent), people can develop a serious problem with their muscles while on simvastatin, and muscle aches can be one of the symptoms. Myopathy and rhabdomyolysis are two serious muscle problems that are rarely seen in people taking this drug. Rhabdomyolysis is serious because it can cause muscles to break down, which can cause the kidneys to stop working properly (acute kidney failure) and, in some cases, result in loss of life.
If you develop muscle aches, weakness, tenderness, or pain (especially if you also have a fever or feel ill) while taking simvastatin, call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.